Evidence map›Paper›PMID 26543812›Full record

ArticleEpilepsy & behavior case reports2015

Topiramate-induced hyperammonemic encephalopathy in a patient with mental retardation: A case report and review of the literature.

Sahawat Tantikittichaikul, Justine Johnson, Pavis Laengvejkal, John DeToledo

Open access · goldAbstract read
In one paragraph

Article in Epilepsy & behavior case reports, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
1.1field-weighted citation impact, top 14% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 11 citations in OpenAlex.

  1. Trial
  2. Article
  3. A founder mutation inJIMD reports · 2024
    Article
  4. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Sahawat TantikittichaikulTexas Tech University Health Sciences Center, Department of Neurology, 3601 4th Street, STOP 8321, Lubbock 79430-8321, TX, USA.
Justine JohnsonTexas Tech University Health Sciences Center, School of Medicine, 3601 4th Street, Lubbock 79430, TX, USA.
Pavis LaengvejkalTexas Tech University Health Sciences Center, Department of Neurology, 3601 4th Street, STOP 8321, Lubbock 79430-8321, TX, USA.
John DeToledoTexas Tech University Health Sciences Center, Department of Neurology, 3601 4th Street, STOP 8321, Lubbock 79430-8321, TX, USA.
Texas Tech University Health Sciences Center · USTexas Tech University · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Hyperammonemia is an uncommon side effect of topiramate (TPM) that has only been reported when it is used as an adjunct to valproate. We report a patient with mental retardation who developed reversible encephalopathy from TPM. Ammonia level was monitored during the course of TPM treatment. This patient had recurring, reversible elevations in serum ammonia levels that coincided with the administration of TPM. To our knowledge, symptomatic hyperammonemia has not been reported to occur with TPM monotherapy.

Indexed as

ComplicationEncephalopathyHyperammonemiaTopiramate

Identifiers

PMID26543812
PMCPMC4576360
OpenAlexW2213220766

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.